Alert archive / Oregon / High Wind Warnings in 2009

High Wind Warning 5, NWS Medford, OR

November 4, 2009Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 4, 2009, 3:06 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 5, 2009, 10:00 AM PST. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 4, 2009, 3:06 PM PST (23:06 UTC)
In effect from
Nov 5, 2009, 10:00 AM PST
Expired
Nov 5, 2009, 9:59 PM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 8:00 PM PSTNON-TSTM WND GST 604 Ne Gold Beach, ORSUSTAINED WIND REPORTEDLY 40-45 MPH THURSDAY EVENING. ALSO 1.50 INCHES OF RAIN DURING THE 24 HOUR PERIOD ENDING AT 5 AM PST FRIDAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 042306
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PST WED NOV 4 2009

...GUSTY SOUTH WINDS TO AFFECT PORTIONS OF SOUTHERN OREGON AND
NORTHERN CALIFORNIA THURSDAY...

.A STRONG COLD FRONT WILL BRING GUSTY SOUTH WINDS WITH GUSTS TO
60 MPH ON THE SOUTHERN OREGON COAST THURSDAY MORNING...TAPERING OFF
THURSDAY NIGHT. IN THE SHASTA VALLEY...AND ACROSS SOUTH-CENTRAL OREGON
AND FAR NORTHWEST CALIFORNIA...GUSTY SOUTH TO SOUTHWEST WINDS WILL
ALSO DEVELOP WITH GUSTS TO 45 MPH THURSDAY.

ORZ021-022-051200-
/O.UPG.KMFR.HW.A.0003.091105T1200Z-091106T0600Z/
/O.NEW.KMFR.HW.W.0005.091105T1800Z-091106T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
306 PM PST WED NOV 4 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH LATE THURSDAY MORNING
WITH OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BE STRONGEST NEAR
SHORE WITH POSSIBLE GUSTS TO 80 MPH AROUND CAPE BLANCO. GUSTY
WINDS WILL CONTINUE THROUGH MOST OF THURSDAY BEFORE TAPERING OFF
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT.
SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR
STRONGER ARE ANTICIPATED. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ081-051200-
/O.NEW.KMFR.WI.Y.0014.091105T2100Z-091106T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
306 PM PST WED NOV 4 2009

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WILL DEVELOP IN THE
SHASTA VALLEY BY THURSDAY AFTERNOON. GUSTS TO 45 MPH ARE EXPECTED
INTO THURSDAY EVENING...DIMINISHING BY 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND 
SECURE OUTDOOR ITEMS.

&&

$$

CAZ085-ORZ031-051200-
/O.NEW.KMFR.WI.Y.0014.091105T2100Z-091106T0600Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
306 PM PST WED NOV 4 2009

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. 

SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY EVENING. WINDS WILL
DIMINISH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND 
SECURE OUTDOOR ITEMS.

&&

$$

STAVISH
3 follow-up statements
000 
WWUS76 KMFR 051005
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
205 AM PST THU NOV 5 2009

...GUSTY SOUTH WINDS TO AFFECT PORTIONS OF SOUTHERN OREGON AND
NORTHERN CALIFORNIA TODAY...

.A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE SOUTH OREGON
COAST TODAY. GUSTY SOUTH TO SOUTHEAST WINDS ARE ALSO EXPECTED IN
THE SHASTA VALLEY THROUGH THIS EVENING. IN ADDITION...GUSTY
SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON OVER LAKE AND MODOC
COUNTIES.

ORZ021-022-052300-
/O.CON.KMFR.HW.W.0005.091105T1800Z-091106T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
205 AM PST THU NOV 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH LATE THIS MORNING WITH
OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BE STRONGEST NEAR SHORE
WITH POSSIBLE GUSTS TO 80 MPH AROUND CAPE BLANCO. GUSTY WINDS WILL
CONTINUE THROUGH MOST OF THE DAY BEFORE TAPERING OFF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER ARE ANTICIPATED. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-052300-
/O.EXT.KMFR.WI.Y.0014.091105T1005Z-091106T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
205 AM PST THU NOV 5 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED IN THE SHASTA VALLEY THROUGH THIS EVENING. WINDS WILL
DIMINISH AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

ORZ031-052300-
/O.EXT.KMFR.WI.Y.0014.091105T2100Z-091106T1500Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
205 AM PST THU NOV 5 2009

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM PST FRIDAY. 

SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. WINDS WILL DIMINISH
EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

CAZ085-052300-
/O.CON.KMFR.WI.Y.0014.091105T2100Z-091106T0600Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
205 AM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
THIS AFTERNOON AND CONTINUE INTO THIS EVENING. WINDS WILL DIMINISH
AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

SPILDE
000 
WWUS76 KMFR 052250
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST THU NOV 5 2009

...GUSTY SOUTH WINDS CONTINUE TO AFFECT PORTIONS OF SOUTHERN
OREGON AND NORTHERN CALIFORNIA TODAY...

.A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE SOUTH OREGON
COAST THROUGH EARLY FRIDAY. GUSTY SOUTH TO SOUTHEAST WINDS ARE ALSO
EXPECTED IN THE SHASTA VALLEY THROUGH THIS EVENING. IN
ADDITION...GUSTY SOUTHWEST WINDS WILL CONTINUE TO IMPACT AREAS
EAST OF THE CASCADES THROUGH FRIDAY MORNING.

ORZ021-022-060600-
/O.CON.KMFR.HW.W.0005.000000T0000Z-091106T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
250 PM PST THU NOV 5 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SOUTH WINDS WILL CONTINUE AT 35 TO 45 MPH WITH OCCASIONAL GUSTS
TO 60 MPH. WINDS WILL BE STRONGEST NEAR SHORE WITH POSSIBLE GUSTS
TO 80 MPH AROUND CAPE BLANCO. GUSTY WINDS WILL CONTINUE THROUGH
THE REST OF THE DAY BEFORE TAPERING OFF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER ARE ANTICIPATED. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-060700-
/O.EXA.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
250 PM PST THU NOV 5 2009

...WIND ADVISORY IN EFFECT UNTIL 7 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST FRIDAY. 

SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON AND THROUGH TONIGHT. WINDS WILL DIMINISH EARLY
FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

CAZ081-060600-
/O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
250 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED IN THE SHASTA VALLEY THROUGH THIS EVENING. WINDS WILL
DIMINISH AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

CAZ085-060600-
/O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T0600Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
250 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON AND INTO THIS EVENING. WINDS WILL DIMINISH AFTER
10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

ORZ031-060700-
/O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
250 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY. 

SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE 
THIS AFTERNOON AND THROUGH TONIGHT. WINDS WILL DIMINISH EARLY
FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

NK
000 
WWUS76 KMFR 060559
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
959 PM PST THU NOV 5 2009

ORZ021-022-060700-
/O.CAN.KMFR.HW.W.0005.000000T0000Z-091106T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
959 PM PST THU NOV 5 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 



$$

ORZ030-060700-
/O.CAN.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
959 PM PST THU NOV 5 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 



$$

CAZ081-085-060700-
/O.CAN.KMFR.WI.Y.0014.000000T0000Z-091106T0600Z/
CENTRAL SISKIYOU COUNTY-MODOC COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...ALTURAS
959 PM PST THU NOV 5 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 



$$

ORZ031-061400-
/O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
959 PM PST THU NOV 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY. 

SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH TONIGHT. WINDS WILL DIMINISH EARLY FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO
45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES
AND SECURE OUTDOOR ITEMS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 4, 2:53 PM PST, 13 minutes earlier.

Area forecast discussion, Nov 4, 2:53 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PST WED NOV 4 2009

.DISCUSSION...AN ACTIVE WEATHER PATTERN IS UNDERWAY FOR THE
NORTHWEST AS A DEEP UPPER TROUGH CENTERED ALONG 135W APPROACHES THE
COAST. MOST OF THE ENERGY WITH THE TROUGH AS IT MOVES INLAND LATE
TONIGHT THROUGH THURSDAY WILL SPLIT NORTH AND SOUTH OF OUR REGION...
AND THUS HAVE CUT BACK SOME POPS AND QPF AMOUNTS THURSDAY...MAINLY
FROM THE ROGUE VALLEY SOUTH AND EAST.

THE MAIN PUNCH WITH THIS STORM WILL BE WINDS. WEVE UPGRADING THE
COASTAL HIGH WIND WATCH TO A WARNING BUT WE ARE STARTING IT A
LITTLE LATER...AT 18Z THURSDAY AS THE MODEL COMPROMISE INDICATES
THE STRONGER WINDS WILL WAIT A BIT FROM PREVIOUS THINKING.
ALSO...WEVE GONE AHEAD AND ISSUED A WIND ADVISORY FOR THE SHASTA
VALLEY AND EAST SIDE AS GUSTY SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP THURSDAY AND CONTINUE INTO THURSDAY NIGHT AS
THE COLD FRONT APPROACHES. THE FRONT MAKES IT THROUGH THE EAST
SIDE BY FRIDAY AFTERNOON BUT WILL LINGER OVER THE SOUTHERN EDGE OF
THE WARNING AREA.

MOST LOCATIONS WILL GET MEASURABLE RAIN WITH THIS STORM...HEAVIEST
OVER THE WEST SIDE TERRAIN...WITH SNOW LEVELS LIKELY REMAINING ABOVE
THE PASSES. THEN...POST FRONTAL ONSHORE FLOW WILL PROVIDE SHOWERS
LINGERING THROUGH SATURDAY AS ANOTHER COLD FRONT ARRIVES IN THE
WESTERLY FLOW ALOFT. SNOW LEVELS WILL DIP A LITTLE LOWER HERE AND
SOME CONCERN EXISTS FOR A FEW INCHES ON THE CASCADE PASSES.

FOR SUNDAY THROUGH MONDAY...WELL LIKELY SEE A PERIOD OF DRY
WEATHER...BUT NOT DEFINITELY. THE LATEST GFS INDICATES RIDGING AND
DRY WEATHER BUT WEVE GONE WITH A LITTLE WETTER IDEA (MEANING WERE
CONTINUING WITH SOME RAIN CHANCES OVER THE WEST) AS THE ENSEMBLE
MEAN AND EC CONTINUE TO INDICATE A FAIR CHANCE OF SOME RAIN EACH
DAY...WITH SHOWERS LINGERING EARLY SUNDAY AND SOME UNCERTAINTY IN
THE TIMING OF ANOTHER FRONT COMING LATER MONDAY. THE FRONT IS MOST
LIKELY TO COME IN MONDAY NIGHT WITH ANOTHER UPPER TROUGH DIGGING
OVER THE NW INTO WEDNESDAY. STAVISH

&&

.AVIATION...COASTAL STRATUS COMING NORTH INTO THE COAST WITH IFR
CLOUD DECKS AND SOME MVFR VIS. THIS WILL CONTINUE INTO THE
OVERNIGHT. INLAND...VFR WEATHER SHOULD PREVAIL THROUGH LATE TONIGHT.
LOCAL IFR PATCHES ARE POSSIBLE FOR THE ROGUE AND UMPQUA VALLEYS FROM
10Z-15 THURSDAY...HOWEVER WITH THE SOUTH WINDS DEVELOPING...
SIGNIFICANT FOG IS CERTAINLY LESS LIKELY. LATE MORNING THROUGH
AFTERNOON AND EVENING THURSDAY BRINGS OBSCURING TERRAIN AND
WIDESPREAD MVFR WITH RAIN SPREADING WEST TO EAST ACROSS THE
REGION.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM TO 10 PM PST THURSDAY FOR ORZ021-
     ORZ022.
     WIND ADVISORY FROM 1 PM TO 10 PM PST THURSDAY FOR ORZ031.

CA...WIND ADVISORY FROM 1 PM TO 10 PM PST THURSDAY FOR CAZ081-CAZ085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM
     PST THURSDAY FOR PZZ350-PZZ356.
     HAZARDOUS SEAS WARNING FROM 4 AM THURSDAY TO 8 AM PST SUNDAY FOR
     PZZ350-PZZ356.
     GALE WARNING FROM 8 AM TO 10 PM PST THURSDAY FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST THURSDAY
     FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST THURSDAY FOR
     PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 1 AM THURSDAY TO 8 AM PST SUNDAY FOR
     PZZ370-PZZ376.
     GALE WARNING FROM 1 AM TO 10 PM PST THURSDAY FOR PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST THURSDAY
     FOR PZZ370-PZZ376.

09/14/14
Hazardous weather outlook, Nov 4, 6:25 AM PST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
625 AM PST WED NOV 4 2009

ORZ021-022-051600-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
625 AM PST WED NOV 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT BEGINNING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HIGH WIND WATCH WILL BE IN EFFECT UNTIL LATE THURSDAY
EVENING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Nov 4, 2:22 PM PST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
222 PM PST WED NOV 4 2009

ORZ021-022-052300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BROOKINGS...HARBOR...GOLD BEACH
222 PM PST WED NOV 4 2009

...HEAVY SURF EXPECTED ALONG THE OREGON COAST FRIDAY THROUGH
SUNDAY...

HEAVY WEST TO NORTHWEST SWELL WILL MOVE TO THE OREGON COAST
FRIDAY...AND THIS WILL GENERATE HEAVY SURF ALONG THE COAST.
BREAKER HEIGHTS WILL INITIALLY BE AROUND 20 FEET FRIDAY
MORNING...BUT WILL BUILD RAPIDLY TO AROUND 35 FEET THROUGH THE
AFTERNOON INTO FRIDAY EVENING. BREAKERS WILL SUBSIDE TO AROUND
30 FEET SATURDAY NIGHT AND TO 25 FEET ON SUNDAY. THE HEAVIEST
SURF WILL BE ON WEST TO NORTHWEST FACING COASTLINES

AVOID JETTIES AND OTHER EXPOSED STRUCTURES AS THESE WILL LIKELY
BE REGULARLY INUNDATED BY THE HEAVY SURF. THE HEAVY SURF WILL
MAKE EXPOSED BEACHES POTENTIALLY DANGEROUS AS WELL. RIP CURRENTS
AND LOCALIZED BEACH EROSION ARE LIKELY.

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:25 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas12 hr
Nov 4, 8:18 AM PSTGale WarningMFR37 hr
Nov 4, 8:18 AM PSTHazardous Seas WarningMFR4 days
Nov 4, 3:06 PM PSTWind AdvisoryMFRKlamath, Lake40 hr
Nov 4, 3:41 PM PSTMarine Weather StatementMFR24 hr

Nearby

High Wind Warnings in Oregon, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.